Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 435, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 15, 2000, 12:41 AM CDT for Major County, Woods County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 15, 2000, 12:41 AM CDT (05:41 UTC)
- Expired
- Oct 15, 2000, 1:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Major County, OK, Woods County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628 WUUS54 KOUN 150541 SVROKC OKC093-151-150645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1241 AM CDT SUN OCT 15 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST MAJOR COUNTY IN NORTHWEST OKLAHOMA SOUTHERN WOODS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 145 AM CDT * AT 1241 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LITTLE SAHARA STATE PARK...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE WAYNOKA HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3661 9895 3639 9894 3638 9855 3663 9855 CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 10:05 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 14, 10:05 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CDT SAT OCT 14 2000 UPDATED FAR NORTHWEST ZONES TO INCREASE CHANCE OF SHWRS/TSTMS FOR TONIGHT. BACKING WINDS IN THE NORTHWEST HAS ALLOWED MOISTURE TO SPREAD BACK INTO THE AREA WHILE THE SURFACE TROUGH HAS PROVIDED SUFFICIENT LOW LEVEL FORCING TO GENERATE CONVECTION. AREA MAY ALSO BEING EXPERIENCING SOME LIFT AS UPPER WAVE BEGINS TO MOVE INTO THE CENTRAL PLAINS. 32 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:25 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 50 min |
| Oct 15, 12:23 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 37 min |
| Oct 15, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.